MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. IMPRA CARBOFLO EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. IMPRA CARBOFLO EPTFE VASCULAR GRAFT
Model Number F7006TWSC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation of a surgical graft, a tear in the graft occurred while removing the beading.A new surgical graft was prepped and implanted without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the device was returned.The graft had two blue lines running longitudinally down the graft and had carbon lining.The graft was returned in three pieces all connected by beading.There was noted tears along the beading track of the pieces.Dimensional evaluation: a dimensional analysis could not be conducted as the length of the segments could not be measure due to sample condition.Medical records review: no medical records have been made available to the manufacturer.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the device was returned for evaluation.The returned graft was in three pieces connected by beading.Tears were noted to the pieces along the beading track.Therefore, the investigation is confirmed for torn material.The definitive root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: precautions when removing the external spiral support (beading) of the graft, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and /or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.
 
Event or Problem Description

Brand Name
IMPRA CARBOFLO EPTFE VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6715011
Report Number2020394-2017-00796
Device Sequence Number13762191
Product Code DSY
UDI-Device Identifier00801741021596
UDI-Public(01)00801741021596
Combination Product (Y/N)N
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberF7006TWSC
Device Catalogue NumberF7006TWSC
Device Lot NumberVTAV0662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight54